Alert archive / Illinois / Tornado Warnings in 2025

Tornado Warning 19, NWS Quad Cities, IA

June 3, 2025Clinton County, Scott County, Iowa; 4 counties in Illinois

NWS Quad Cities, IA issued this tornado warning at Jun 3, 2025, 7:07 PM CDT for Clinton County, Scott County, Iowa; 4 counties in Illinois. It was in force for 38 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2025, 7:07 PM CDT (00:07 UTC)
Expired
Jun 3, 2025, 7:45 PM CDT
In force
38 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Radar indicated
Damage threat
Considerable
Hail
0.75 in

Counties Clinton County, IA, Scott County, IA, Henry County, IL, Mercer County, IL, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 17 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 7:10 PM CDTTSTM WND DMG1 Ne Coyne Center, ILNumerous trees down. Possible tornado. Time estimated from radar data.
Jun 3, 7:10 PM CDTTSTM WND DMG2 E Andalusia, ILOne half of large tree down. Time estimated from radar information.
Jun 3, 7:10 PM CDTTSTM WND DMGOak Grove, ILSignificant damage to mobile homes. Time estimated based on radar.
Jun 3, 7:10 PM CDTTORNADO1 Sw Coyne Center, ILThis longer lived EF1 tornado tracked from southwest of Coyne Center into the southern Quad Cities metro area ending near the Avenue of the Cities in Moline. This tornado did heavy tree damage near and in a mobile home park in Coyne Center, including tearing t
Jun 3, 7:12 PM CDTTSTM WND DMG2 Wnw Oak Grove, ILPower pole broken off. Relayed by media. Time estimated from radar data.
Jun 3, 7:16 PM CDTTSTM WND DMG1 Nw Coal Valley, ILHalf of a large tree down.
Jun 3, 7:22 PM CDTTSTM WND DMG1 Ese Moline, ILLarge Tree Down.
Jun 3, 7:28 PM CDTTSTM WND DMG1 Sse Hampton, IL12 Power poles snapped off. Time estimated from radar information.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 4:41 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.1 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted.

190 
WFUS53 KDVN 040007
TORDVN
ILC073-131-161-195-IAC045-163-040045-
/O.NEW.KDVN.TO.W.0019.250604T0007Z-250604T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
707 PM CDT Tue Jun 3 2025

The National Weather Service in the Quad Cities has issued a

* Tornado Warning for...
  Rock Island County in northwestern Illinois...
  Northeastern Mercer County in northwestern Illinois...
  Southwestern Whiteside County in northwestern Illinois...
  Northwestern Henry County in northwestern Illinois...
  Eastern Scott County in east central Iowa...
  Southeastern Clinton County in east central Iowa...

* Until 745 PM CDT.

* At 706 PM CDT, a possible large and extremely dangerous tornado 
  was located over Taylor Ridge, or near Rock Island, moving 
  northeast at 50 mph.

  This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

  HAZARD...Damaging tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...You are in a life-threatening situation. Flying debris 
           may be deadly to those caught without shelter. Mobile 
           homes will be destroyed. Considerable damage to homes, 
           businesses, and vehicles is likely and complete 
           destruction is possible.

* The tornado will be near...
  Davenport, Moline, Rock Island, Bettendorf, East Moline, Milan, 
  Coal Valley, Buffalo, Riverdale, and Oak Grove around 710 PM CDT.
  Silvis, Colona, Hampton, Carbon Cliff, Panorama Park, Campbells 
  Island, Silvis Heights, Sunny Hill Estates, Pleasant Valley, and 
  Rock Island County Fairgrounds around 715 PM CDT.
  Le Claire, Port Byron, Rapids City, Cleveland, Warner, Dayton, 
  Illiniwek Forest Preserve, Green River, Barstow, and Fishermans 
  Corner around 720 PM CDT.
  Princeton and Osborn around 725 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Cordova, Hillsdale, Shady Beach, Princeton Wildlife Area and Joslin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a possible large, extremely dangerous and potentially 
deadly tornado is on the ground. To protect your life, TAKE COVER 
NOW! Move to a basement or an interior room on the lowest floor of a 
sturdy building. Avoid windows. If you are outdoors, in a mobile 
home, or in a vehicle, move to the closest substantial shelter and 
protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 4130 9062 4144 9080 4185 9033 4154 8995
TIME...MOT...LOC 0006Z 235DEG 43KT 4141 9066 

TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN

$$

Gunkel
2 follow-up statements
357 
WWUS53 KDVN 040015
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
715 PM CDT Tue Jun 3 2025

ILC131-040025-
/O.CAN.KDVN.TO.W.0019.000000T0000Z-250604T0045Z/
Mercer IL-
715 PM CDT Tue Jun 3 2025

...THE TORNADO WARNING FOR NORTHEASTERN MERCER COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Illinois...and east central Iowa.

&&

LAT...LON 4134 9052 4149 9068 4185 9033 4154 8995
TIME...MOT...LOC 0015Z 270DEG 43KT 4145 9054 

$$

ILC073-161-195-IAC045-163-040045-
/O.CON.KDVN.TO.W.0019.000000T0000Z-250604T0045Z/
Rock Island IL-Whiteside IL-Henry IL-Scott IA-Clinton IA-
715 PM CDT Tue Jun 3 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EASTERN
ROCK ISLAND...SOUTHWESTERN WHITESIDE...NORTHWESTERN HENRY...EASTERN
SCOTT AND SOUTHEASTERN CLINTON COUNTIES...

At 715 PM CDT, a possible large and extremely dangerous tornado was 
located over Fruitland, or over Rock Island, moving east at 50 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar indicated rotation.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Moline, Bettendorf, East Moline, Silvis, Colona, Coal Valley, 
  Hampton, Riverdale, Cleveland, and Warner around 720 PM CDT.
  Osborn and Fishermans Corner around 725 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Geneseo, Shady Beach and Joslin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a possible large, extremely dangerous and potentially 
deadly tornado is developing. To protect your life, TAKE COVER NOW! 
Move to a basement or an interior room on the lowest floor of a 
sturdy building. Avoid windows. If you are outdoors, in a mobile 
home, or in a vehicle, move to the closest substantial shelter and 
protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 4134 9052 4149 9068 4185 9033 4154 8995
TIME...MOT...LOC 0015Z 270DEG 43KT 4145 9054 

TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN

$$

Gunkel
006 
WWUS53 KDVN 040025
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
725 PM CDT Tue Jun 3 2025

ILC073-161-195-IAC045-163-040045-
/O.CON.KDVN.TO.W.0019.000000T0000Z-250604T0045Z/
Rock Island IL-Whiteside IL-Henry IL-Scott IA-Clinton IA-
725 PM CDT Tue Jun 3 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EASTERN
ROCK ISLAND...SOUTHWESTERN WHITESIDE...NORTHWESTERN HENRY...EASTERN
SCOTT AND SOUTHEASTERN CLINTON COUNTIES...

At 725 PM CDT, a severe thunderstorm capable of producing a tornado
was located over East Moline, moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Bettendorf, East Moline, Colona, Le Claire, Hampton, Port Byron, 
  Rapids City, Princeton, Cordova, and Cleveland around 730 PM CDT.
  Princeton Wildlife Area around 735 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Erie and Spring Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 4139 9039 4157 9060 4185 9033 4154 8995
TIME...MOT...LOC 0025Z 235DEG 43KT 4152 9041 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gunkel

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 3, 6:34 PM CDT, 33 minutes earlier. Its key messages:

  • Showers and thunderstorms will continue into tonight, while shifting eastward in time as a front moves through. Some of the storms could become severe through early to mid evening, especially near to south of I-80. Swaths of heavy rainfall of 1-2" are possible. The flooding threat should remain minimal, unless an urban area receives repetitive rounds of heavy rain.
  • Generally seasonal temps expected for most of the period into the weekend, with the next rain chances coming Thursday night/Friday and through the weekend (greatest late in the weekend) with plenty of dry hours.
Area forecast discussion, Jun 3, 6:34 PM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
634 PM CDT Tue Jun 3 2025

.KEY MESSAGES...

-  Showers and thunderstorms will continue into tonight, while
   shifting eastward in time as a front moves through. Some of
   the storms could become severe through early to mid evening,
   especially near to south of I-80. Swaths of heavy rainfall of
   1-2" are possible. The flooding threat should remain minimal,
   unless an urban area receives repetitive rounds of heavy
   rain.

-  Generally seasonal temps expected for most of the period into
   the weekend, with the next rain chances coming Thursday
   night/Friday and through the weekend (greatest late in the
   weekend) with plenty of dry hours.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 217 PM CDT Tue Jun 3 2025

First wave of storms has exited to our northeast and have become
surface based producing damaging winds with an impressive DCAPE
gradient into S WI and NC/NE IL. Attention is now focusing back
to our southwest with the next wave and attendant convection
progressing across KS into NW MO. This activity is expected
to lift and develop further into our area ahead of a cold front
currently sagging into central IA. The vertical wind fields are
robust with deep layer shear of 40-50 kts and CAPE of 1000-2000
j/kg highest near to south/east of the Quad Cities to support
a few severe storms with damaging winds the primary threat.
Low/mid level lapse rates are somewhat marginal, but instability
should continue to build with more cloud breaks/thinning.
Last runs of HRRR and NAMNest and other CAMs support a line of
storms evolving through the area 5-9 PM roughly that will
contain a damaging wind threat especially from QC metro on
south/east. A QLCS tornado threat cannot be ruled out with
0-3km shear of 40-45 kt, particularly with any NE moving
mesovorts. In addition to the severe threat, heavy rain will
be possible with PWAT's surging over 1.5 to near 2 inches. Storms
may not last too long at any one place, but rates easily over
1" per hour could foster plenty of ponding/standing water in low
lying or poorly drained areas and greatly reduced visibility.
Flash flooding would appear to be low, with the greatest concern
being for urban areas should any redevelopment or repetitive storms
occur.

&&

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
Issued at 217 PM CDT Tue Jun 3 2025

Rain chances will linger Wednesday morning south/east of the
Quad Cities near the 925-850 hPa boundaries. Elsewhere, the
concern will be post-frontal mix down of wild fire smoke that
may allow for a better chance at the smoke to reach the surface
late tonight and Wednesday owing to reductions in visibility
potentially and air quality. On that note the Iowa DNR has
hoisted an Air Quality Alert through 6 AM Thursday for all of
Iowa. Last few runs of the HRRR near surface smoke plots
indicate best chances for higher concentrations of smoke
reaching the surface will be roughly along and north of a line
from Fairfield, Iowa to Sterling/Rock Falls, Illinois.
Otherwise, drier and cooler conditions are on tap by Wednesday
night into Thursday as weak high pressure builds in.

The pattern looks to remain active into the weekend. Initially,
the flow will remain semi-zonal to WSW and will shuttle in
another trough for Friday. NBM and 00z LREF probabilities for
measurable rain late Thursday into Friday are highest south of
I-80 (40-50%). With Gulf moisture remaining well to our south,
rainfall doesn't look to be all that much. We keep some small
PoPs through the weekend, but the better chances appear to be
late in the weekend as the pattern transitions to a Great Lakes
low and northwest flow aloft. Overall, temperatures look to
be seasonal throughout the late week and weekend.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 634 PM CDT Tue Jun 3 2025

A cold front is marching in from the west this evening with a line
of strong to severe storms along the boundary. This boundary is
moving at a fairly quick clip and will exit the area between 2-3Z.
On the backside of the line we will still see lingering rain with
ceilings dropping to IFR. These ceilings are expected to improve
west to east after sunrise. By the afternoon winds will switch to
out of the northwest and there may be some smoke at the surface that
will take visibility down to 6 miles or less.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.

&&

SHORT TERM...McClure
LONG TERM...McClure
AVIATION...Britt
Hazardous weather outlook, Jun 3, 4:46 AM CDT, 14 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
446 AM CDT Tue Jun 3 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-041100-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
446 AM CDT Tue Jun 3 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Occasional rounds of showers and thunderstorms are likely today and
tonight. The Storm Prediction Center has a Slight Risk (level 2
of 5) for severe storms generally south of Interstate 80. There is
a Marginal Risk (level 1 of 5) across the rest of the Outlook
Area. The main threat will be damaging winds, with an isolated
tornado a secondary concern. An increasingly humid air mass will
support heavy rainfall amounts of 1 to 2 inches, and isolated
higher amounts are possible. This may produce some urban and small
stream flooding, as well as ponding water in low-lying areas.

The pattern remains active for late in the week with a chance for
sporadic showers and thunderstorms from Thursday afternoon into
Friday. Severe weather is not anticipated at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening,
especially south of Interstate 80.

12

In the hours before

Local storm report, Jun 3, 6:27 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
627 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     Rain             3 W Mount Sterling      40.62N 92.00W
06/03/2025  M2.00 Inch       Van Buren          IA   Trained Spotter

&&
Local storm report, Jun 3, 6:31 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
631 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     Tstm Wnd Gst     Burlington Regional Air 40.78N 91.12W
06/03/2025  M81 MPH          Des Moines         IA   ASOS

&&

AE
Local storm report, Jun 3, 6:52 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
652 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     Tstm Wnd Gst     1 SSW Monmouth          40.90N 90.65W
06/03/2025  E60 MPH          Warren             IL   Amateur Radio

            50 to 60 mph wind gusts with torrential
            rain. Relayed from HAM radio.

&&

AE
Local storm report, Jun 3, 6:54 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
654 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Tstm Wnd Gst     New London              40.93N 91.41W
06/03/2025  M62 MPH          Henry              IA   Mesonet

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:08 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNClinton, Muscatine, Scott52 min
Jun 3, 7:49 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNClinton56 min
Jun 3, 7:13 PM CDTTornado WarningDVNBureau, Henry, Mercer, Rock Island47 min

Nearby

Tornado Warnings in Illinois, 2025Tornado Warnings in Iowa, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.